Pred forte eye drops after cataract eye surgery

  • Country:

    Antigua and Barbuda

  • Age:

    34

  • Gender:

    Male

  • Do you suffer from pre-existing illnesses in the eye:

    No

  • Did you perform any surgery for the eyes:

    No

  • Do you use any eye drops:

    No

  • Do you wear lenses or glasses:

    No

  • Do you suffer from any diseases in the body:

    No

 

Question

 

 

 

Hi,


I am currently using Pred-Forte after having cataract surgery. Since starting this drug I have put on 9lbs in weight. Could the drug be causing this weight increase and after cessation of the drug will my weight return to normal.

 

Answer

 

 

 

Thanks for your question.
 
Oral or intravenous Steroid is a known cause of generalized weight gain.

Systemic absorption of eye drops is very minimum and it is uncommon for steroid eye drop to cause weight gain.

One of the instructions for patients who had cataract surgery is to have less active lifestyle in the first few weeks post surgery. I think this is the main reason for weight gain.

To minimize the systemic absorption of Pred Forte, compress the lacrimal sac for 2-3 minutes after installation of the eye drops. Lacrimal sac lies near the inner corner of the eye.

 

Web Eye Clinic
 



Related Questions